MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-78
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
3 units were received with the packaging wet.The site suspected the product to no longer be sterile and therefore was not usable in the operating room.The product was not released to the or from the hospital stock.There was no patient involvement.This is report 2 of 3.
 
Additional Manufacturer Narrative
We have not received the complaint devices for evaluation.Hence, we could not conclusively determine the root cause of the incident.The instructions for use indicate that the device is supplied in a sterile package and that sterility is assured as long as packages are unopened and/or undamaged.Therefore, the device sterility may be compromised if the packages are opened or damaged as a result of becoming wet.This issue was found pre-use and there was no patient involvement.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints from other customers of a similar nature for devices from this lot.Please note that we have also submitted manufacturer incident report number 1220948-2022-00085 and 1220948-2022-00087 relating to two other tuftex over-the-wire embolectomy catheters that were involved in this event.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15304748
Report Number1220948-2022-00086
Device Sequence Number5287329
Product Code DXE
UDI-Device Identifier00840663100736
UDI-Public00840663100736
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-78
Device Catalogue Number1651-78
Device Lot NumberQOT1199
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown